New Mexico, 2004Damaging Wind in New Mexico, June 26, 2004
June 26, 2004 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 1:35 PM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 26, 1:35 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SAT JUN 26 2004
.DISCUSSION...THUNDERSTORM CHANCES AND MODES MAIN CONCERNS.
ANOTHER ACTIVE DAY FOR THUNDERSTORMS OVER NM TODAY. ACTIVITY OVER
NRN MOUNTAINS AND NE PLAINS BEING WATCHED FOR PERSISTENT RAINS OVER
AREAS WHICH RECEIVED NOTABLE RAINS LAST FEW DAYS AS PRECIPITABLE
WATER VALUES AROUND 1 INCH FLOW INTO STORMS. BEST INSTABILITY OVER
NE PLAINS/NE HIGHLANDS. 19Z LAPS CAPES FROM 1200-2000J/KG...AND 18Z
ETA20 INITIALIZED 35-40C K INDICES. ETA20 SHOWS K INDICES TO SPIKE
AT 21Z WHILE SFC BASED INSTABILITY PARAMETERS DECREASE RAPIDLY THIS
EVENING. THEREFORE FEEL HEAVY RAIN/FLOODING SITUATION MOST PRESSING
OVER THE NEXT 3-6 HOURS...WITH A STRAY STORM WITH LARGE HAIL PSBL
OVER THE NEXT COUPLE OF HOURS. DO NOT THINK FLOODING SITUATION WILL
BE WIDESPREAD OR OVERLY SIGNIFICANT...SO WILL NOT ISSUE FLOOD WATCH.
OVER THE SW...PLENTY OF ACTION AS WELL. TEMP/MOISTURE PROFILES
INDICATE SOME POSSIBILITY OF STRONG WINDS FROM STORMS...BUT MOST
LIKELY NOT SEVERE. MEANWHILE...LOWER MID RIO GRANDE VALLEY SITS DRY
IN BETWEEN. HOWEVER STILL A FAIR SHOT OF GETTING SOME RAIN THIS
EVENING FROM COLLIDING OUTFLOWS. IN FACT...ETA 20 CONTINUES TO SHOW
CONVECTION OVERNIGHT SPAWNED BY SE FETCH OF MOISTURE UP THE VALLEY.
THEREFORE HAVE INCLUDED POPS ALL NIGHT IN ABQ METRO AREA...BUT
REALLY NO SIGNIFICANT CHANGES TO REST OF PCPN FORECAST TONIGHT.
ON SUNDAY...HAVE ADDED MENTION OF DRY T IN FAR WEST AS A MODEST
PUNCH OF DRIER AIR INVADES FROM THE WEST AS A RIPPLE TOPS THE UPPER
RIDGE OVER SW NM. OVERALL MOISTURE/SHEAR LOOKS BEST NEAR CENTRAL MTN
CHAIN...BUT SVR THREAT NOT MUCH BETTER THAN TODAY AS HIGH PRESSURE
ALOFT BUILDS A BIT OVER CENTRAL NM.
MODELS HAVE CONVERGED ON A SOLUTION NOT REALLY BRINGING A COLD FRONT
INDUCED NE FLOW INTO THE STATE SUNDAY/MONDAY...ALTHOUGH GFS STILL A
BIT MORE AGGRESSIVE WITH ESE FLOW. CERTAINLY THUNDERSTORM OUTFLOWS
COULD ENHANCE ANY WINDS ACROSS THE ERN PLAINS AND INTO THE RIO
GRANDE VALLEY. AT THIS TIME WILL GO WITH A LIGHT SE CANYON WIND
SUNDAY NIGHT...WHICH IS ALSO SUPPORTED BY THE MET GUIDANCE.
INTO NEXT WEEK...PATTERN CHANGES VERY LITTLE WITH PREDOMINANTLY
AFTN/EVE THUNDERSTORMS FORECAST EACH DAY...ESPECIALLY CENTRAL/EAST.
PROGS INDICATE THAT UPPER HIGH MAY SHIFT EASTWARD ENOUGH TO ALLOW
SPURTS OF SUBTROPICAL MOISTURE TO ENTER THE FRAY BY MIDWEEK. IF THIS
PANS OUT...DIURNAL TEMP RANGES MAY NEED TO BE NARROWED A FEW
DEGREES...KD
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 057/090 056/088 056 19111
GALLUP.................... 048/087 049/085 048 19112
GRANTS.................... 051/085 050/083 049 19213
GLENWOOD.................. 055/092 057/089 060 19122
CHAMA..................... 045/077 045/075 045 19333
LOS ALAMOS................ 051/081 050/077 050 19334
RED RIVER................. 038/071 041/070 042 19344
TAOS...................... 044/078 046/078 047 19334
SANTA FE.................. 051/080 051/078 051 19344
SANTA FE AIRPORT.......... 053/083 053/081 053 19334
ESPANOLA.................. 053/084 052/083 053 19324
ALBUQUERQUE HEIGHTS....... 063/088 063/086 063 19223
ALBUQUERQUE VALLEY........ 061/091 063/087 063 19223
ALBUQUERQUE FOOTHILLS..... 060/084 060/083 060 19234
ALBUQUERQUE WEST MESA..... 062/089 062/086 061 19223
SOCORRO................... 060/090 057/088 059 19223
SANDIA PARK/CEDAR CREST... 052/082 053/080 053 19344
MORIARTY/ESTANCIA......... 052/085 054/082 054 19344
CARRIZOZO................. 055/088 058/083 057 19234
RUIDOSO................... 052/077 055/076 055 19244
RATON..................... 049/076 048/076 051 19544
LAS VEGAS................. 048/078 047/076 049 19444
ROY....................... 051/079 053/077 053 19544
CLAYTON................... 056/078 057/076 055 19544
SANTA ROSA................ 055/085 058/084 056 19344
TUCUMCARI................. 060/084 061/082 060 19444
FORT SUMNER............... 058/086 060/085 059 19334
CLOVIS.................... 059/084 060/082 059 19334
PORTALES.................. 059/085 060/083 060 19334
ROSWELL................... 063/090 063/085 063 19334
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
19
Hazardous weather outlook, Jun 26, 5:00 AM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 26 2004
NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED
STRONG THUNDERSTORM IS POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN
LATER THIS AFTERNOON AND EVENING. HAIL TO ONE HALF INCH...WIND GUSTS
TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE
STORMS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE THREAT FOR
THUNDERSTORMS WILL PERSIST OVER MUCH OF NEW MEXICO SUNDAY THROUGH
TUESDAY...AND WILL BE CONFINED ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN FOR THE REMAINDER OF THE WORK WEEK. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EAST
OF THE CENTRAL MOUNTAIN CHAIN SUNDAY THROUGH TUESDAY. HAIL TO ONE
HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE
POSSIBLE WITH ANY OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
46/DPORTER
Thunderstorm Wind, Bernalillo
- When
- June 26, 4:20 PM MST to 4:23 PM MST
- Where
- Bernalillo County, Albuquerque
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.083, -106.567
A small gustnado developed on the leading edge outflow from strong thunderstorms moving east into northwest Albuquerque near Coors Blvd and Irving Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 26 to 27, 20041 death · $15,000 · F1 · 8 events
- Strong Wind in Vermont, June 26, 20041 death · $20,000 · 1 event
- Lightning Strike in Florida, June 26, 2004$750,000 · 1 event
- Strong Wind in Vermont, June 26, 2004$60,000 · 5 events
- Damaging Wind in Nebraska, June 26, 2004$45,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in Florida, June 26, 2004$23,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Kansas, June 26 to 27, 20041 in hail · 16 events
- Strong Wind in Vermont, June 26, 2004$20,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 26, 2004F0 · 14 events
- Hail and Damaging Winds in Florida, June 26, 200460 kt wind · 6 events
- Hail and Heavy Rain in Colorado, June 26, 20041.75 in hail · 6 events
- Hail in Colorado, June 26, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408505.